Alert archive / Kentucky / Frost Advisories in 2013

Frost Advisory 2, NWS Louisville, KY

April 20, 201349 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this frost advisory at Apr 20, 2013, 1:48 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 21, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2013, 1:48 PM CDT (18:48 UTC)
In effect from
Apr 21, 2013, 1:00 AM CDT
Expired
Apr 21, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS73 KLMK 201848
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT SAT APR 20 2013

.WIDESPREAD FROST POSSIBLE ONCE AGAIN EARLY SUNDAY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210400-
/O.NEW.KLMK.FR.Y.0002.130421T0600Z-130421T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
248 PM EDT SAT APR 20 2013 /148 PM CDT SAT APR 20 2013/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM
EDT /7 AM CDT/ SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES IN THE LOW TO MIDDLE 30 ARE
  ANTICIPATED EARLY SUNDAY MORNING. 

* IMPACTS...WIDESPREAD FROST WILL LIKELY OCCUR OVER MUCH OF THE
  ADVISORY AREA. SOME LOCATIONS MAY EVEN EXPERIENCE A LIGHT
  FREEZE. NORMALLY COLDER AND SHELTERED LOCATIONS ACROSS THE
  BLUEGRASS AND LAKE CUMBERLAND REGIONS WILL HAVE THE GREATEST
  CHANCE TO SEE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED
OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JSD
4 follow-up statements
234 
WWUS73 KLMK 202041 CCA
NPWLMK

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT SAT APR 20 2013

.WIDESPREAD FROST POSSIBLE ONCE AGAIN EARLY SUNDAY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210600-
/O.COR.KLMK.FR.Y.0002.130421T0600Z-130421T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
440 PM EDT SAT APR 20 2013 /340 PM CDT SAT APR 20 2013/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM
EDT /7 AM CDT/ SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES IN THE LOWER TO MID 30S ARE
  ANTICIPATED EARLY SUNDAY MORNING.

* IMPACTS...WIDESPREAD FROST WILL LIKELY OCCUR OVER MUCH OF THE
  ADVISORY AREA. SOME LOCATIONS MAY EVEN EXPERIENCE A LIGHT
  FREEZE. NORMALLY COLDER AND SHELTERED LOCATIONS ACROSS THE
  BLUEGRASS AND LAKE CUMBERLAND REGIONS WILL HAVE THE GREATEST
  CHANCE TO SEE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED
OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JSD
493 
WWUS73 KLMK 210140
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 PM EDT SAT APR 20 2013

.WIDESPREAD FROST POSSIBLE EARLY SUNDAY MORNING. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210945-
/O.CON.KLMK.FR.Y.0002.130421T0600Z-130421T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
940 PM EDT SAT APR 20 2013 /840 PM CDT SAT APR 20 2013/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ SUNDAY...

* TEMPERATURES...LOW TEMPERATURES IN THE LOWER TO MID 30S ARE
  ANTICIPATED EARLY SUNDAY MORNING.

* IMPACTS...FROST MAY DEVELOP AS EARLY AS 3 AM. THE FROST WILL BE
  MOST EXTENSIVE IN THE VALLEYS AND OTHER TYPICAL COLD SPOTS OF
  THE BLUEGRASS AND LAKE CUMBERLAND REGIONS...WHERE A LIGHT FREEZE
  IS ALSO POSSIBLE AROUND DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

RAS
973 
WWUS73 KLMK 210803
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT SUN APR 21 2013

.AREAS OF FROST AND A LIGHT FREEZE POSSIBLE EARLY THIS MORNING.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211200-
/O.CON.KLMK.FR.Y.0002.000000T0000Z-130421T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
403 AM EDT SUN APR 21 2013 /303 AM CDT SUN APR 21 2013/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

* TEMPERATURES...TEMPERATURES IN THE LOWER TO MID 30S ARE
  ANTICIPATED EARLY THIS MORNING.

* IMPACTS...AREAS OF FROST WILL BE MOST EXTENSIVE IN VALLEYS AND
  OTHER TYPICALLY COLD LOCATIONS...ESPECIALLY ACROSS THE BLUEGRASS
  AND LAKE CUMBERLAND REGIONS...WHERE A LIGHT FREEZE IS ALSO
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MJP
478 
WWUS73 KLMK 211150
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 AM EDT SUN APR 21 2013

...FROST ADVISORY TO EXPIRE...

.TEMPERATURES HAVE BEGUN TO QUICKLY RISE THIS MORNING UNDER THE
ABUNDANT SUNSHINE. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211300-
/O.EXP.KLMK.FR.Y.0002.000000T0000Z-130421T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
750 AM EDT SUN APR 21 2013 /650 AM CDT SUN APR 21 2013/

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS
MORNING...

TEMPERATURES HAVE BEGUN TO QUICKLY RISE THIS MORNING UNDER THE
ABUNDANT SUNSHINE. THUS...THE FROST ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

KD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:07 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 20, 12:07 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 PM EDT SAT APR 20 2013

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1125 AM EDT Sat Apr 20 2013

Made a late morning update to update cloud cover over southern
Indiana and the Bluegrass Region. Forecast sounding and short range
mesoscale guidance points towards some scattered flat cumulus
developing around 5k feet across southern Indiana and the Bluegrass.
Think that partly cloudy skies are in order for a few hours through
mid afternoon. Skies will clear again by early evening. Northwest
winds will increase a bit towards mid afternoon, peaking around 10
to 12kt.

&&

.Short Term (Today - Sunday)...
Issued at 320 AM EDT Sat Apr 20 2013

Surface high pressure of Canadian origin will track eastward across
the Ohio Valley today and tonight. Aloft, heights will increase in
the wake of the deep trough. Cool conditions will continue through
Sunday morning before temperatures edge closer to seasonal normals.
After a frosty start this morning, temperatures are expected to top
out in the mid and upper 50s under mostly sunny skies. Winds will be
from the northwest, with speeds generally in the 5-10 mph range.

For tonight, surface winds will be light and more northeasterly as
the surface high shifts east across the Great Lakes. Should see some
upper-level clouds stream overhead as a mid-level shortwave swings
through the Upper Mississippi Valley. Expect another cool night
tonight with temperatures in the 30s once again. Just how frosty it
will get depends on how thick the cloud cover becomes and if the
surface winds can hold around 5 mph through the night. Would expect
some frost, especially for sheltered locations, but just not sure
how widespread it will get. So for now, have added some frost for
locations with favorable forecast temperatures. We should hang on to
some of the clouds through the day Sunday, and winds will become
southeasterly. Downslope flow and temps warming aloft should help
warm temperatures at the surface, but pesky clouds, which could be
somewhat thick if the GFS is correct, could offset that just a bit.
Will go with low to mid 60s for highs Sunday.

.Long Term (Sunday Night - Friday)...
Issued at 310 AM EDT Sat Apr 20 2013

The first few periods of the long term forecast will be seasonably
mild as the Ohio Valley sits in between weather systems.  Although
temps will begin on the chilly side Monday morning (lower 40s),
expect sunny skies during the day Monday with high temps reaching
the upper 60s and lowers 70s in a weak return flow.

By Tues, a cold front and upper trough will approach the region
bringing mostly increased cloudiness and strong southerly winds for
Tues.  However, some convection could creep into areas west of I-65
late in the day Tues.  Generally trimmed back POPs for Tues with
this forecast package.  Because most of Tues looks dry with variable
cloudiness especially in the east, bumped temps up above the mean
guidance numbers and closer to warmer MOS guidance.  Temps should
have no problem reaching the lower 70s along and east of I-65 with
upper 60s west of I-65.

The cold front and main line of convection will arrive
Tues night.  0Z suite of mid-long range model guidance are in fairly
good agreement with timing and strength of features, thus, forecast
confidence is increasing with this weather system.  Generally the
upper trough and sfc low pressure look weaker and more progressive
than what we've seen in previous weeks.  Strong dynamics will still
be present along the front, but think that a line of steady showers
with scattered embedded t-storms may be the most likely scenario for
this weather system given the time of day and history of
fropas/convection that we've seen over the last few weeks.  Model
soundings support these thoughts with strong winds profiles but
meager instability at best.  Soundings indicate a pretty strong cap
for Tues during the day which transitions more to a moderate to
heavy rain environment with a deep warm cloud layer Tues night.
Still can't rule out a few t-storms with strong winds Tues night
into Wed morning given the wind profiles, but think the odds are
against anything severe at this point.  Stay tuned though as a
change in timing of this weather system could have an impact on
storm intensity.

The latter half of Wed through Thurs will be cool and dry behind the
cold front with high temps dropping back into the mid 50s to around
60.  There is some frost potential for Thurs morning as low temps
drop into the mid to upper 30s, however, the latest model guidance
has come in a bit warmer.

Models indicate that another trough will drop into the Plains states
next weekend creating another round of showers/t-storms for the Ohio
Valley. However, timing and sfc features vary greatly amongst models
lending to a low confidence forecast.  Will stick with 20-40% POPs
as a result for Fri/Sat with temps slight below normal.

&&

.Aviation (18Z TAF Issuance)...
Issued at 105 PM EDT Sat Apr 20 2013

Mostly clear skies are expected late this afternoon through early
Sunday morning. High pressure will move east across the Great Lakes
through late Sunday. This will result in changing wind directions.

Northwest winds around 7 to 9kts will diminish to northerly around
5kt by 00z Sunday. Overnight, light winds around 5kt will veer to
the northeast after midnight. Finally, east winds will increase to
around 10kt Sunday afternoon.

A few flat cumulus around 5k feet will not affect aviation. They
will erode by around 22z. Clear skies will continue through around
dawn Sunday. High cirrus will increase Sunday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........JSD
Short Term.......MP
Long Term........AS
Aviation.........JSD
Hazardous weather outlook, Apr 20, 10:20 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 AM EDT SAT APR 20 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211315-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1120 AM EDT SAT APR 20 2013 /1020 AM CDT SAT APR 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL SWEEP THROUGH THE OHIO VALLEY LATE TUESDAY
THROUGH EARLY WEDNESDAY...SUPPLYING ANOTHER CHANCE OF
THUNDERSTORMS TO THE AREA. WHILE ISOLATED STRONG STORMS WITH GUSTY
WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS WEATHER
SYSTEM...SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JSD

In the hours before

Special weather statement, Apr 20, 12:02 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SAT APR 20 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-202000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
102 PM EDT SAT APR 20 2013 /1202 PM CDT SAT APR 20 2013/

...FROST POSSIBLE ONCE AGAIN EARLY SUNDAY MORNING...

WITH TEMPERATURES EXPECTED TO DROP INTO THE MID 30S EARLY SUNDAY
MORNING ALONG WITH LIGHT EASTERLY WINDS...PATCHY FROST MAY FORM
OVER PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY. WIDESPREAD
FROST MAY BE POSSIBLE IN VALLEYS AND SHELTERED LOCATIONS.

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED
OR BROUGHT INSIDE AWAY FROM THE COLD.

Nearby

Frost Advisories in Kentucky, 2013Frost Advisories in Indiana, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.